Alert archive / Minnesota / Freeze Warnings in 2016

Freeze Warning 2, NWS Grand Forks, ND

May 14, 201613 counties in Minnesota

NWS Grand Forks, ND issued this freeze warning at May 14, 2016, 4:01 AM CDT for 13 counties in Minnesota. It took effect at May 14, 2016, 10:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2016, 4:01 AM CDT (09:01 UTC)
In effect from
May 14, 2016, 10:00 PM CDT
Expired
May 15, 2016, 9:00 AM CDT
In force
11 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 129 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2016-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2016-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

599 
WWUS73 KFGF 140901
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
401 AM CDT SAT MAY 14 2016

MNZ006-009-016-017-023-024-028-031-032-151400-
/O.NEW.KFGF.FZ.W.0002.160515T0300Z-160515T1400Z/
/O.CON.KFGF.FZ.W.0001.000000T0000Z-160514T1400Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...WOLF LAKE...PERHAM...NEW YORK MILLS...
PARKERS PRAIRIE...HENNING...BATTLE LAKE...WADENA...MENAHGA
401 AM CDT SAT MAY 14 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
SUNDAY.

* TEMPERATURES...IN THE MID TO UPPER 20S.

* IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM 
  FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016-
024-026>030-038-039-049-052>054-141400-
/O.CON.KFGF.FZ.W.0001.000000T0000Z-160514T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...
CANDO...LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...
NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...
MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...
LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...
FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...
VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...
FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN
401 AM CDT SAT MAY 14 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...IN THE MID TO UPPER 20S.

* IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM 
  FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
866 
WWUS73 KFGF 141400
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
900 AM CDT SAT MAY 14 2016

MNZ006-009-016-017-023-024-028-031-032-151400-
/O.EXP.KFGF.FZ.W.0001.000000T0000Z-160514T1400Z/
/O.CON.KFGF.FZ.W.0002.160515T0300Z-160515T1400Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...WOLF LAKE...PERHAM...NEW YORK MILLS...
PARKERS PRAIRIE...HENNING...BATTLE LAKE...WADENA...MENAHGA
900 AM CDT SAT MAY 14 2016

...CURRENT FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
SUNDAY...

* TEMPERATURES...IN THE UPPER 20S TOMORROW MORNING.

* IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM 
  FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016-
024-026>030-038-039-049-052>054-141500-
/O.EXP.KFGF.FZ.W.0001.000000T0000Z-160514T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...
CANDO...LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...
NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...
MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...
LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...
FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...
VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...
FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN
900 AM CDT SAT MAY 14 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE BEEN CLIMBING BACK ABOVE THE FREEZING MARK.

$$
064 
WWUS73 KFGF 142021
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
321 PM CDT SAT MAY 14 2016

MNZ005-008-013>015-022-151400-
/O.EXA.KFGF.FZ.W.0002.160515T0300Z-160515T1400Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-
INCLUDING THE CITIES OF...ROSEAU...WARROAD...GREENBUSH...
NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
MAHNOMEN...NAYTAHWAUSH...WAUBUN
321 PM CDT SAT MAY 14 2016

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
SUNDAY.

* TEMPERATURES...IN THE LOW 30S.

* IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM 
  FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ006-009-016-017-023-024-028-031-032-151400-
/O.CON.KFGF.FZ.W.0002.160515T0300Z-160515T1400Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...WOLF LAKE...PERHAM...NEW YORK MILLS...
PARKERS PRAIRIE...HENNING...BATTLE LAKE...WADENA...MENAHGA
321 PM CDT SAT MAY 14 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT SUNDAY...

* TEMPERATURES...IN THE UPPER 20S TO LOW 30S.

* IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM 
  FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ001>004-007-027-029-030-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-151400-
/O.NEW.KFGF.FR.Y.0002.160515T0300Z-160515T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...WARREN...STEPHEN...ARGYLE...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...
HERMAN...BARRETT...CANDO...LANGDON...CAVALIER...WALHALLA...
DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...
LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...
NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...
PORTLAND...VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...
MILNOR...FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN
321 PM CDT SAT MAY 14 2016

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
SUNDAY.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...FROST COULD DAMAGE SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
442 
WWUS73 KFGF 150405
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1105 PM CDT SAT MAY 14 2016

MNZ005-006-008-009-013>017-022>024-028-031-032-151400-
/O.CON.KFGF.FZ.W.0002.000000T0000Z-160515T1400Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...ROSEAU...WARROAD...GREENBUSH...
BAUDETTE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...
PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...WOLF LAKE...PERHAM...NEW YORK MILLS...
PARKERS PRAIRIE...HENNING...BATTLE LAKE...WADENA...MENAHGA
1105 PM CDT SAT MAY 14 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY...

* TEMPERATURES...IN THE UPPER 20S TO LOW 30S.

* IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM 
  FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ001>004-007-027-029-030-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-151400-
/O.CON.KFGF.FR.Y.0002.000000T0000Z-160515T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...WARREN...STEPHEN...ARGYLE...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...
HERMAN...BARRETT...CANDO...LANGDON...CAVALIER...WALHALLA...
DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...
LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...
NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...
PORTLAND...VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...
MILNOR...FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN
1105 PM CDT SAT MAY 14 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY...

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...FROST COULD DAMAGE SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
504 
WWUS73 KFGF 150912
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
412 AM CDT SUN MAY 15 2016

MNZ005-006-008-009-013>017-022>024-028-031-032-151400-
/O.CON.KFGF.FZ.W.0002.000000T0000Z-160515T1400Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...ROSEAU...WARROAD...GREENBUSH...
BAUDETTE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...
PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...WOLF LAKE...PERHAM...NEW YORK MILLS...
PARKERS PRAIRIE...HENNING...BATTLE LAKE...WADENA...MENAHGA
412 AM CDT SUN MAY 15 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...IN THE MIDDLE 20S TO LOWER 30S.

* IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM 
  FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ001>004-007-027-029-030-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-151400-
/O.CON.KFGF.FR.Y.0002.000000T0000Z-160515T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...WARREN...STEPHEN...ARGYLE...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...
HERMAN...BARRETT...CANDO...LANGDON...CAVALIER...WALHALLA...
DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...
LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...
NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...
PORTLAND...VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...
MILNOR...FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN
412 AM CDT SUN MAY 15 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...IN THE LOWER 30S.

* IMPACTS...FROST COULD DAMAGE SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
591 
WWUS73 KFGF 151353
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
853 AM CDT SUN MAY 15 2016

MNZ005-006-008-009-013>017-022>024-028-031-032-151500-
/O.EXP.KFGF.FZ.W.0002.000000T0000Z-160515T1400Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...ROSEAU...WARROAD...GREENBUSH...
BAUDETTE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...
PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...WOLF LAKE...PERHAM...NEW YORK MILLS...
PARKERS PRAIRIE...HENNING...BATTLE LAKE...WADENA...MENAHGA
853 AM CDT SUN MAY 15 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE RISEN UP ABOVE THE FREEZING MARK.

$$

MNZ001>004-007-027-029-030-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-151500-
/O.EXP.KFGF.FR.Y.0002.000000T0000Z-160515T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...WARREN...STEPHEN...ARGYLE...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...
HERMAN...BARRETT...CANDO...LANGDON...CAVALIER...WALHALLA...
DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...
LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...
NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...
PORTLAND...VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...
MILNOR...FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN
853 AM CDT SUN MAY 15 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE RISEN UP ABOVE THE FREEZING MARK.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at May 14, 3:59 AM CDT, 2 minutes earlier.

Area forecast discussion, May 14, 3:59 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
359 AM CDT SAT MAY 14 2016

.SHORT TERM...(Today through Sunday)
Issued at 359 AM CDT Sat May 14 2016

Frost/Freeze issues will be the main concern this period. There
will also be scattered snow/rain showers today and Sunday...but
resultant impacts will be negligible.

Frost/Freeze Issues...Most areas now in the upper 20s with the
typical cold areas in the low 20s. The freeze warning through 9am
in good shape...hoping my garden stays alive! For
tonight...expect a slightly warmer airmass but weaker winds.
Exact details likely hinge on cloud cover...with guidance
suggesting more clear than cloudy. Lowered min temps for Sunday
morning a bit...and introduced frost to the weather grids. Areas
east of the valley look to have the best chance for temperatures
below freezing once again (and in collaborating with neighboring
offices will issue a freeze warning for this area). Areas along
and west of the valley should be in the low to mid 30s (will
allow the next shift to assess the situation for a possible frost
advisory).

Today...Water vapor imagery indicates a stronger wave approaching
the international border from the north...and guidance supports
this feature propagating through the region. Anticipate scattered
showers...snow changing to rain by late morning. Left PoPs AOB 40%
with coverage expected to be scattered in nature.

Sunday...Another upper wave will track from north to
south...passing just east of the region. The resultant synoptic
forcing will lead to scattered rain showers along and east of the
Red River Valley.

.LONG TERM...(Sunday night through Friday)
Issued at 359 AM CDT Sat May 14 2016

Sunday night-Monday night...Upper ridging/Sfc high pressure will
build into the region leading to mostly dry weather. Temperatures
should be near normal (maybe slightly below)...with very minimal
threat for frost/freeze at night.

Tuesday-Friday...Upper level flow remains split through the
period. Long wave upper level trough over the Great Lake states
will shift into the northern Atlantic. Long wave ridge over
western Canada will shift across the Northern Plains by the end of
the period. Short wave trough expected to move across southern
Canada Wed or Thu with precip staying north of the border. Flow
aloft becomes southwest aloft after Thu.

The ECMWF was trending farther north over the last couple model
runs while the GFS was bouncing around. Will blend the two models.

High temperatures were increased two or three degrees for Tue and
increased one or two degrees for Wed. Little change to Thu and a
degree or so lower for Fri than yesterdays package.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1056 PM CDT Fri May 13 2016

Fair skies /VFR conditions/ and light north winds at 10-15 kts
across eastern ND and much of northwest through wester central
MN. A low VFR cloud deck persists in northcentral MN alg and east
of a ROX-BJI-PKD-ADC-AXN line. Expect this cloud deck to slowly
shift eastward resulting in fair skies over these locales by 07z.
Northwest blayer flow at 10-15 kts will continue into Saturday.

&&

.FGF Watches/Warnings/Advisories...
ND...Freeze Warning until 9 AM CDT this morning for NDZ006>008-
     014>016-024-026>030-038-039-049-052>054.

MN...Freeze Warning until 9 AM CDT this morning for MNZ001>009-
     013>017-022>024-027>032-040.

	 Freeze Warning from 10 PM this evening to 9 AM CDT Sunday for
	 MNZ006-009-016-017-023-024-028-031-032.

&&

SHORT TERM...TG
LONG TERM...TG/Hoppes
AVIATION...Gust
Hazardous weather outlook, May 14, 3:30 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
330 AM CDT SAT MAY 14 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-151200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
330 AM CDT SAT MAY 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

FREEZE WARNING FOR THIS MORNING WITH TEMPERATURES BELOW FREEZING.

NEAR TO BELOW FREEZING TEMPERATURES ARE AGAIN POSSIBLE TONIGHT.
AREAS EAST OF THE VALLEY WILL LIKELY BE BELOW FREEZING...WITH
AREAS ALONG AND WEST OF THE VALLEY NEAR FREEZING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:21 PM CDTFrost AdvisoryFGFBecker, Clay, Grant, Kittson, Marshall, Norman and 3 more18 hr

Nearby

Freeze Warnings in Minnesota, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.